Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Applications of new Geronimus type identities for real orthogonal polynomials

Author: D. S. Lubinsky
Journal: Proc. Amer. Math. Soc. 138 (2010), 2125-2134
MSC (2010): Primary 42C05; Secondary 41A17, 41A10, 41A55
Published electronically: February 3, 2010
MathSciNet review: 2596051
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \mu $ be a positive measure on the real line, with associated orthogonal polynomials $ \left\{ p_{n}\right\} $. Let Im$ a\neq 0$. Then there is an explicit constant $ c_{n}$ such that for all polynomials $ P$ of degree at most $ 2n-2$,

$\displaystyle c_{n}\int_{-\infty }^{\infty }\frac{P\left( t\right) }{\left\vert... ...}\left( a\right) p_{n}\left( t\right) \right\vert ^{2}}dt=\int P\text{ }d\mu . $

In this paper, we provide a self-contained proof of this identity. Moreover, we apply the formula to deduce a weak convergence result and a discrepancy estimate, and also to establish a Gauss quadrature associated with $ \mu $ with nodes at the zeros of $ p_{n}\left( a\right) p_{n-1}\left( t\right) -p_{n-1}\left( a\right) p_{n}\left( t\right) $.

References [Enhancements On Off] (What's this?)

  • 1. L. de Branges, Hilbert Spaces of Entire Functions, Prentice Hall, Upper Saddle River, New Jersey, 1968. MR 0229011 (37:4590)
  • 2. G. Freud, Orthogonal Polynomials, Pergamon Press/Akademiai Kiado, Budapest, 1971.
  • 3. D. Krutikov and C. Remling, Schrödinger operators with sparse potentials: asymptotics of the Fourier transform of the spectral measure, Comm. Math. Phys. 223 (2001), 509-532. MR 1866165 (2002k:81064)
  • 4. D. S. Lubinsky, Universality limits for random matrices and de Branges spaces of entire functions, Journal of Functional Analysis 256 (2009), 3688-3729. MR 2514057
  • 5. B. Simon, Orthogonal Polynomials on the Unit Circle, Parts 1 and 2, American Mathematical Society, Providence, RI, 2005. MR 2105088 (2006a:42002a)
  • 6. B. Simon, Orthogonal polynomials with exponentially decaying recursion coefficients, in Probability and Mathematical Physics (eds. D. Dawson, V. Jaksic and B. Vainberg), CRM Proc. and Lecture Notes, 42, American Mathematical Society, Providence, RI, 2007, 453-463. MR 2352283 (2008k:42087)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 42C05, 41A17, 41A10, 41A55

Retrieve articles in all journals with MSC (2010): 42C05, 41A17, 41A10, 41A55

Additional Information

D. S. Lubinsky
Affiliation: School of Mathematics, Georgia Institute of Technology, Atlanta, Georgia 30332-0160

Keywords: Orthogonal polynomials on the real line, Geronimus formula, discrepancy, weak convergence, Gauss quadrature
Received by editor(s): August 17, 2009
Received by editor(s) in revised form: October 22, 2009
Published electronically: February 3, 2010
Additional Notes: This research was supported by NSF grant DMS0700427 and U.S.-Israel BSF grant 2004353
Communicated by: Walter Van Assche
Article copyright: © Copyright 2010 American Mathematical Society

American Mathematical Society